Jump to content

Essy: Went off escitolopram too fast


Recommended Posts

I whoopsed and I need advice. 

 

Have been on escitolopram for about year. 20 mg/day. Have been on & off other antidepressants (Paxil, Zoloft) throughout life. This is first time on lexapro. Doc initially put me on Zoloft as it had been good before, but I reacted very badly to it. 

 

In the past I have “accidentally” weaned - forgotten to take more & more often then just stopped, without issue.

I thought that’s where I was at with lexapro (and am in a new relationship and noticing that being off for a couple of days really improves sex experience. This is important to me, having previously decided I was fine with never having a relationship or sex ever again!). So I just stopped, after a couple of weeks of on & off forgetting. I’d miss a day or two, get back on track, repeat. It has now been I think 11 days since last dose. 

Now experiencing withdrawal symptoms, physical (a little twitchy, tired, heart feels weird) and emotional (irritability, weepiness, frustration, thinking I’m ruining everything ), and researching how to go back on lexapro for a bit and be more careful with tapering. 

Before I found this forum I went ahead and took a half-pill (10mg) this morning. 

 

What’s the right way to handle this?

Edited by Shep
added username to title

 

jan/19 - Dec 21/20 escitolopram  20mg. forgetful on & off then went off CT Dec 21/20.

Started back on 10 mg Jan 1/21

Historical: on & off paxil and Zoloft throughout adult life.

Other: hydrochlorothiazide for blood pressure

 

 

 

 

 

 

Link to post
  • Shep changed the title to Essy: Went off escitolopram too fast
  • Administrator

Hi, Essy.

 

Welcome to Surviving Antidepressants.

 

Here is some information on withdrawal to get you started: 

 

How psychiatric drugs remodel your brain

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

The Windows and Waves Pattern of Stabilization

 

Why taper by 10% of my dosage?

 

 

On 1/1/2021 at 7:19 PM, Essy said:

It has now been I think 11 days since last dose. 

Now experiencing withdrawal symptoms, physical (a little twitchy, tired, heart feels weird) and emotional (irritability, weepiness, frustration, thinking I’m ruining everything ), and researching how to go back on lexapro for a bit and be more careful with tapering. 

Before I found this forum I went ahead and took a half-pill (10mg) this morning. 

 

You may not even need 10 mg. Lexapro is an extremely potent drug. 

 

Please read through this thread on reinstatement: 

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Tips for tapering off escitalopram (Lexapro)

 

How do you feel on 10 mg? Did the withdrawal symptoms start to resolve? 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to post

Thank you! Awaiting answers I have continued to take 10mg a day, and it does seem to have already eased withdrawal.  

I will peruse the links. Wondering if I should try 5 mg today. The pills don't cut easily, will have to figure that out. 

 

jan/19 - Dec 21/20 escitolopram  20mg. forgetful on & off then went off CT Dec 21/20.

Started back on 10 mg Jan 1/21

Historical: on & off paxil and Zoloft throughout adult life.

Other: hydrochlorothiazide for blood pressure

 

 

 

 

 

 

Link to post
  • Moderator
manymoretodays

Hi Essy,

And welcome.

On 1/3/2021 at 3:42 PM, Shep said:

How do you feel on 10 mg? Did the withdrawal symptoms start to resolve? 

 

What symptoms eased?  You had mentioned some.

Dr. Joseph Glenmullen's withdrawal symptom checklist

 

When did you go CT off the 20 mg?

When did you start the 10 mg dose?

Can you add this information to your signature?

 

Just go to Accounts Settings/signature and add in the dates and doses, including the CT(cold turkey).  Be sure and hit the Save button when done.  This can be so helpful to see at a glance.

 

Are you able to get a prescription from your doctor?  Lexapro comes in a liquid, as well as varying dosages in pill form too.  You'll see more about that in the tapering topic that Shep gave you.

 

And then what are you taking now?  Have you stuck with the 10 mg dose, or gone lower?

And how are you doing?

Are you on any other medications/drugs right now?

 

And best, Love, peace, healing, and growth,

mmt

 

 

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016. 

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to post

Went CT Dec 21 2020 after a period of on & off forgetting to take.

Went back on 10 mg per day Jan 1/21 and have continued. Doing so seemed to ease all the withdrawal symptoms (weepiness, doom thoughts, irritability, twitchyness, weird heart feelings) except fatigue but that may have other causes. 

I could try to get a prescription for lower doses or liquid from doctor but I have quite a lot of the 20 mg left, and pay fully out of pocket for meds, so not keen to do that if avoidable. 

 

Other meds: hydrochlorothiazide for high blood pressure 

 

Updated signature. Will read more from links.

 

 

 

 

jan/19 - Dec 21/20 escitolopram  20mg. forgetful on & off then went off CT Dec 21/20.

Started back on 10 mg Jan 1/21

Historical: on & off paxil and Zoloft throughout adult life.

Other: hydrochlorothiazide for blood pressure

 

 

 

 

 

 

Link to post
  • Administrator
19 hours ago, Essy said:

Other meds: hydrochlorothiazide for high blood pressure 

 

Please note the "moderate" drug interaction between escitalopram and hydrochlorothiazide.

 

Drug Interaction hypdrochlorothiazide and escitalopram
 

Quote

 

Interactions between your drugs

Moderate

hydroCHLOROthiazide  escitalopram

Applies to: hydrochlorothiazide, Lexapro (escitalopram)

Treatment with escitalopram may occasionally cause blood sodium levels to get too low, a condition known as hyponatremia, and using it with hydroCHLOROthiazide can increase that risk. You should seek medical attention if you experience nauseavomitingheadachelethargy, irritability, difficulty concentrating, memory impairment, confusion, muscle spasm, weakness or unsteadiness, as these may be symptoms of hyponatremia. More severe cases may lead to hallucination, fainting, seizure, coma, and even death. Escitalopram can also affect your blood pressure and heart rate. You may need a dose adjustment or more frequent monitoring of your blood pressure and pulse to safely use both medications. You should avoid rising abruptly from a sitting or lying position while taking these medications, especially at the beginning of treatment or after an increase in dose. Call your doctor if you experience dizziness, lightheadedness, fainting, or a rapid heart beat. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

 

 

 

We recommend taking drugs that interact at least two hours apart to help lesson drug interactions. 

 

What time(s) of the day do you take your drugs? 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy